Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 73, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 29, 2020, 9:06 PM EDT. It took effect at Sep 30, 2020, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 9:06 PM EDT (01:06 UTC)
- In effect from
- Sep 30, 2020, 6:00 AM EDT
- Expired
- Sep 30, 2020, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
603 WHUS71 KCLE 300106 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 906 PM EDT Tue Sep 29 2020 LEZ145>149-300915- /O.NEW.KCLE.SC.Y.0073.200930T1000Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 906 PM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...From 6 AM Wednesday to 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>144-300915- /O.NEW.KCLE.SC.Y.0073.200930T1000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 906 PM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...From 6 AM to 10 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
6 follow-up statements
893 WHUS71 KCLE 300739 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 339 AM EDT Wed Sep 30 2020 LEZ145>149-301545- /O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 339 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>144-301545- /O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 339 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
092 WHUS71 KCLE 300908 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 508 AM EDT Wed Sep 30 2020 LEZ145>149-301715- /O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 508 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>144-301715- /O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 508 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
630 WHUS71 KCLE 301357 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 957 AM EDT Wed Sep 30 2020 LEZ145>149-302200- /O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 957 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>144-302200- /O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 957 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
651 WHUS71 KCLE 301713 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 113 PM EDT Wed Sep 30 2020 LEZ145>149-010115- /O.UPG.KCLE.SC.Y.0073.000000T0000Z-201001T2100Z/ /O.NEW.KCLE.GL.W.0006.200930T1800Z-201001T0200Z/ /O.NEW.KCLE.SC.Y.0074.201001T0200Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 113 PM EDT Wed Sep 30 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...For the Gale Warning, southwest to west winds to 35 knots with gusts up to 45 knots and waves 4 to 7 feet expected. For the Small Craft Advisory, west winds 20 to 30 knots with gusts up to 40 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...For the Gale Warning, until 10 PM EDT this evening. For the Small Craft Advisory, from 10 PM this evening to 5 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ144-010115- /O.UPG.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/ /O.NEW.KCLE.GL.W.0006.200930T1800Z-201001T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 113 PM EDT Wed Sep 30 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest to west winds to 35 knots with gusts up to 45 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Vermilion OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-164>169-010115- /O.NEW.KCLE.GL.W.0006.200930T1800Z-201001T0200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 113 PM EDT Wed Sep 30 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds to 35 knots with gusts up to 45 knots and waves 6 to 9 feet expected. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY, Lake Erie open waters from The Islands to Vermilion OH, Lake Erie open waters from Vermilion to Avon Point OH, Lake Erie open waters from Avon Point to Willowick OH, Lake Erie open waters from Willowick to Geneva-on-the-Lake OH, Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH and Lake Erie open waters from Conneaut OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142-143-010115- /O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 113 PM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach to The Islands OH and nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
108 WHUS71 KCLE 302000 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 PM EDT Wed Sep 30 2020 LEZ145>149-010400- /O.CON.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/ /O.CON.KCLE.SC.Y.0074.201001T0200Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 PM EDT Wed Sep 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...For the Gale Warning, southwest gale to 35 knots with gusts up to 45 knots and waves 6 to 9 feet. For the Small Craft Advisory, west winds 20 to 30 knots with gusts up to 40 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...For the Gale Warning, until 10 PM EDT this evening. For the Small Craft Advisory, from 10 PM this evening to 5 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-144-164>169-010200- /O.CON.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 400 PM EDT Wed Sep 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest gale to 35 knots with gusts up to 45 knots and waves 8 to 13 feet. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY, Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH, Lake Erie open waters from Conneaut OH to Ripley NY, Lake Erie open waters from Avon Point to Willowick OH, Lake Erie open waters from Willowick to Geneva-on-the-Lake OH, Lake Erie open waters from The Islands to Vermilion OH, Lake Erie open waters from Vermilion to Avon Point OH and nearshore waters of Lake Erie from The Islands to Vermilion OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142-143-010200- /O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 400 PM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 25 to 30 knots with gusts up to 45 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach to The Islands OH and nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
961 WHUS71 KCLE 010155 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 955 PM EDT Wed Sep 30 2020 LEZ145>149-011000- /O.EXP.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/ /O.CON.KCLE.SC.Y.0074.201001T0200Z-201001T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 955 PM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots with gusts up to 35 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ061-144-164>169-010300- /O.EXP.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 955 PM EDT Wed Sep 30 2020 ...GALE WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING... Gusty winds will continue through tomorrow on the lake. $$ LEZ142-143-010300- /O.EXP.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 955 PM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Gusty winds will continue slowly decrease tonight on the lake. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 7:50 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 29, 7:50 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 750 PM EDT Tue Sep 29 2020 .SYNOPSIS... A trough persists over the Great Lakes and vicinity through Friday. Within this trough, a cold front should sweep eastward across our region Wednesday evening through early Thursday morning. Another cold front should sweep southeastward through the area Thursday night through Friday morning. High pressure should build over our region on Saturday as the ridge moves from the western Great Lakes toward New England. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Main concern with this near term update is to tweak forecast near and over Lake Erie with a convergent boundary that has developed, bringing some reinvigorated showers and a window for some waterspouts this evening. This boundary will continue northeast towards the PA and NY waters before more activity develops over eastern Lake Erie tonight. Outside of this, rain coverage is relatively minimal and radar returns are a bit misleading as most stations are not reporting precipitation, outside of a trace here and there. With that, have tweaked down PoPs away from the lake, leaving just some minor chances tonight. Otherwise, much of the previous discussion below remains valid. Previous Discussion... Cyclonic southwesterly to westerly flow aloft and embedded shortwave disturbances affect our CWA as a deep longwave trough persists over central and eastern portions of the U.S. and Canada. At the surface, a trough persists over and near the Great Lakes. Within this trough, a cold front is still expected to sweep eastward through our CWA Wednesday evening and overnight. As isentropic lift aloft translates eastward, isolated rain showers may accompany this zone of ascent and affect areas east of I-71 through about midnight tonight. Otherwise, a southwesterly low-level steering flow of progressively colder air will continue to allow lake effect rain showers to stream northeastward from Lake Erie into portions of western NY. As lake-induced CAPE increases, these lake effect showers should become heavier this evening and especially during the predawn hours of Wednesday morning. The lake effect precip should remain offshore northern OH and northwest PA. Tonight's low temperatures should mainly reach the mid to upper 40's, but lower 50's are expected along the immediate Lake Erie shore in northeast OH and northwest PA. On Wednesday, lake effect rain showers and perhaps thunderstorms should continue to stream northeastward from Lake Erie and remain offshore our CWA. Outside of the lake effect precip, scattered showers should develop during the afternoon as a shortwave trough overspreads the region from the northwest. Afternoon highs should mainly reach the low to mid 60's. As the aforementioned cold front sweeps eastward through our CWA Wednesday night, isolated showers may accompany the front and precede another shortwave trough approaching from the Upper Great Lakes. Lake effect rain showers and thunderstorms should settle southward across the primary snowbelt counties of northeast OH and northwest PA. This will be in response to the frontal passage causing steering flow to veer from southwesterly to westerly. Low temperatures should mainly reach the 40's, but lower 50's are expected once again along most of the immediate shore of Lake Erie. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Upper level trough will move cross the region on Thursday and reinforce the cool air that is already located over the region. Expect to see an increase in lake enhanced showers Thursday evening into Friday afternoon. Current thinking is that there could be some thunder moving eastward with the upper level trough. It will be cool but believe we keep it all liquid across NE OH/NW PA. Will have to monitor for waterspouts along the immediate lakeshore, especially Thursday evening as the surface trough moves onshore. Rain chances decrease by Friday night but slight chances will persist across NW PA. Thursday will see highs in the upper 50's to lower 60's. Cooler on Friday with highs remaining in the 50's. Lows Thursday and Friday nights should range from the mid 30's to mid 40's. A few locations along the immediate lakeshore may remain near 50 Thursday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The upper level trough will persist over the eastern US through the long term. At the surface there will be a brief period of high pressure on Saturday but this will be nudged quickly eastward. This will allow the next area of low pressure to move into the region Sunday night into Monday. We will then monitor for some lake induced showers that could persist into Tuesday. Temperatures will be cool Saturday into Sunday with highs ranging from the mid 50's to around 60. Models are hinting at warmer conditions Monday into Tuesday with highs back into the 60's. Saturday night looks to be the cold night of the long term with lows from the mid 30's to mid 40's. Lows in the 40's should return for Sunday and Monday night. && .AVIATION /00Z Wednesday THROUGH Sunday/... Some lingering showers in NE OH/NW PA will attempt to invade some of the TAF sites over the next couple of hours. Showers closer to the lake have been reinvigorated with a convergent boundary and believe some rain will get to KERI with a brief window of MVFR possible. More rain is approaching KYNG and believe that a quick burst of MVFR showers is possible. Outside of the current radar and next few hours, trends in the forecast will be VFR and dry. A deepening trough aloft and surface pressure gradient will increase winds through the day with gusts to 30 knots and perhaps locally higher will be possible at all terminals. Cloud heights will be in the low VFR range and expect conditions to be fleeting between scattered and broken, but have opted for the ceilings in the TAFs. More lake- focused showers are possible around KERI, but as of now, it appears that rain and non-VFR conditions will remain offshore and have kept a VFR TAF for the terminal. Outlook...Non-VFR possible with occasional showers from Wednesday night through Saturday. Some thunderstorms are possible on Friday. && .MARINE... An upper level trough will pivot across the region late tonight into Wednesday. This will cause a cold front to move across the lake with strong cold advection in its wake. Southwest winds will increase overnight and continue into Wednesday. The winds will attempt to shift to a more westerly direction by evening. Gusts may touch 40 knots during the afternoon and evening. We will need to do a small craft advisory by sunrise but plan on holding off issuing it at this point in time. After the small craft advisory starts Wednesday morning it will likely persist until at least Thursday evening from Cleveland to Ripley. High pressure should begin to ridge into the region on Friday with lighter winds anticipated. Waterspouts will be possible through much of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka/Sefcovic SHORT TERM...MM LONG TERM...MM AVIATION...Sefcovic MARINE...MM
Hazardous weather outlook, Sep 29, 3:47 PM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 PM EDT Tue Sep 29 2020 OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-302000- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 347 PM EDT Tue Sep 29 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-302000- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 PM EDT Tue Sep 29 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A moderate swim risk is expected along the Lake Erie shore after midnight tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous swimming conditions are possible along the lakeshore Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-302000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 347 PM EDT Tue Sep 29 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. Occasional waterspouts are possible, especially in the central and eastern basins. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Waterspouts are possible, especially in the central and eastern basins. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 29, 7:10 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT TUE SEP 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM WATER SPOUT 4 WNW MENTOR-ON-THE-LAK 41.73N 81.44W
09/29/2020 LEZ147 OH BROADCAST MEDIA
PICTURE FROM SOCIAL MEDIA RELAYED BY LOCAL
TV METEOROLOGIST SHOWED A WATERSPOUT
OFFSHORE NEAR EASTLAKE.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:18 AM EDT | Special Marine Warning | CLE | 87 min | |
| Sep 30, 5:10 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 41 hr |
| Sep 30, 1:13 PM EDT | Gale Warning | CLE | 9 hr | |
| Sep 30, 1:13 PM EDT | Small Craft Advisory | CLE | 35 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.